MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during stenting of a lesion in the popliteal superficial femoral artery (sfa), the advance 35 lp low profile balloon catheter ruptured circumferentially and was partially removed from the patient's anatomy.The physician attempted to use a snare to retrieve the retained portion but was unsuccessful.This retained portion was eventually pushed below the profunda and permanently stented against the wall of the sfa.Reportedly, the complaint device had been inflated to fifteen pounds per square inch (psi) in the moderately to severely calcified sfa.No angulation was present.A cook 7x45 ansel sheath was being utilized and a wire guide was in place during attempted removal of the retained portion of the complaint device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter was separated.The distal tip and distal portion of the balloon were missing, and no marker bands were present.The catheter tubing was stretched from the distal end of the device, and continued a length of 55.0 cm towards the proximal end of the device (the portion that is light green in color).The balloon was observed to have ruptured radially.The total length of balloon catheter was measured to be 139.1 cm in length, which exceeds the upper specification for the length of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to h10 for investigation findings.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7630152
Report Number1820334-2018-01703
Device Sequence Number11120988
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)210411(10)8765585
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number8765585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 7X45 ANSEL SHEATH, WIRE GUIDE; COOK 7X45 ANSEL SHEATH, WIRE GUIDE
Outcome Attributed to Adverse Event Required Intervention;